Document Type

Article

Language

eng

Format of Original

12 p.

Publication Date

10-2015

Publisher

Elsevier

Source Publication

Journal of the Egyptian Mathematical Society

Source ISSN

1110-256X

Original Item ID

doi: 10.1016/j.joems.2014.12.002

Abstract

We introduce a new family of continuous distributions called the Kumaraswamy Marshal-Olkin generalized family of distributions. We study some mathematical properties of this family. Its density function is symmetrical, left-skewed, right-skewed and reversed-J shaped, and has constant, increasing, decreasing, upside-down bathtub, bathtub and S-shaped hazard rate. We present some special models and investigate the asymptotics and shapes of the family. We derive a power series for the quantile function and obtain explicit expressions for the moments, generating function, mean deviations, two types of entropies and order statistics. Some useful characterizations of the family are also proposed. The method of maximum likelihood is used to estimate the model parameters. We illustrate the importance of the family by means of two applications to real data sets.

Comments

Published version. Journal of the Egyptian Mathematical Society, Vol. 23, No. 3 (October 2015): 546-557. DOI. © Elsevier 2015.

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Share

COinS